Tamoxifen

Hi Ladies, I've been on Tamoxifen since the end of March and initially just had hot flushes that only lasted a few seconds so was quite manageable. The last few weeks the hot flushes are getting worse and lasting much longer which again I can cope with but it's the pain and stiffness in my lower legs and feet that I'm struggling with. It seems to loosen off when I move about but if I sit for even a short period of Time, it's the same when I get up.

I'm hoping to go back to work soon and I need to move quicker than I am able to at the moment. Has anyone else experienced this? X

11 Replies

oldestnewest
  • hello, i've been fairly lucky on the hot flush front but i've definitely found that my body is much stiffer than pre tamoxifen taking...i think it's one of the common side effects...if you can some gentle yoga or stretching really helps.xxx

  • Hi, the hot flushes are a pain. I have numerous during the day and at night. I was swapped onto letrozole as supposedly post menopausal (I am40), for the first few weeks after swapping I had no hot flushes, it was super but they are now back with a vengeance. I tried venoflexin to no avail, also tried evening primrose oil, high dose. I just take it now that it does mean my oestrogen is suppressed though. Looking into a dyson fan as my next trial 😬. Good luck with yours, hope they settle down soon.

  • Hello, i find the hot flushes get worse if i am tired. Have you tried changing when you take your tamoxifen as i found that thus also helped. I also suffer from pain and stiffness. Have tried acupuncture and reflexology - went to a pain specialist who says it is nerve damage from chemo and it may always be there... Small price to pay!!! I am away to try biwen therapy next week.

    Keep smiling .... Xx

  • I had to check the name on this as it could have been me writing it. Feeling exactly the same in every way. Seeing oncologist next week so will see what he says.

  • Be interested to see what your Oncologist says x

  • Hi Cath31. I saw oncologist on Tuesday and asked about the painful legs and stiffness. He said it's usually a side affect for the drug they give post menopausal women but on rare occasions it can be a side affect of tamoxifen. Unfortunately there's nothing they can give you. He suggested trying ibuprofen but other than that, we just have to put up with it. Sorry it's not better news.x

  • Hi, thanks for the update. I've had a few replies on here and other ladies experiencing the same, not all had chemo either. I suppose if it's listed as a side effect, albeit rare, then some do get it. I have noticed that the more you move about the less troublesome it becomes. My partner encouraged me to go out on a short run with him and noticed my legs were much less stiff in the morning. Thankyou for info. Very much appreciated xx

  • I also have a major issue with heaviness in my legs and stiff painful feet. I have been taking tamoxifen for two months and this is getting worse. I didn't have chemo so can only assume its due to the tamoxifen. I hobble about when i first get up and again from sitting for any length of time. I sleep with a fan next to my head to cope with the flushes.

  • As Jowigs said had to check I hadn't posted and forgotten in my post chemo fog lol... hot flushes are a nightmare for me at the mo, think it's a combination of the hot weather and stressing out about my son starting senior school and uniform buying etc...

    I take my tamoxifen just before bed, started in February... might try a bit earlier in the evening as flushes in the night are horrid... and the aches are a nightmare too ... I play netball and my ankles are sooo painful after, sometimes I think is it worth it but I love it too much to give up so will play through the pain, ibuprofen helps but I only take when they're really bad otherwise I try to keep moving and pray they'll get better...

    Sorry that wasn't full of helpful advice, as don't really have any, just saying I empathise completely and hope you find something that works for you xx

  • I'm the same. I don't get too many flushes during the day but do get them at night. But the heavy legs & stiffness & sore joints are a nightmare. I'm on it since December & it's not getting any better. I do find though if you just get up & get on with it,they ease off . I personally think the trick is to keep moving as much as possible but mornings are a bitch lol

  • Hi all. I got a crick in my neck couple months ago after sleeping in a draft in a hotel and then driving all day with the window open. I am still having problems. Had to have physio. He said all seems to be OK with vertebrae and shoulder joints and I do feel an improvement with his treatment but there's a painful stiffness especially if I sit reading or working with my head bowed for any length of time. It almost feels like my neck and upper back are weak. It loosens up but affects my daily life. Swimming (breast stroke) is awful. I do yoga and I think it does help and I'm considering acupuncture but would appreciate any thoughts if people think tamoxifen has anything gets to do with it.

    Hot flashes are also pretty horrendous in this hot weather. I definitely find stress affects them. As does v sweet or spicy food alcohol and caffeine.

    I did read though that those with bad hot flushes are listed as less likely to have a recurrence. So i suppose that's something😊😊

You may also like...